Alert archive / Wisconsin / Frost Advisories in 2013
Frost Advisory 4, NWS La Crosse, WI
NWS La Crosse, WI issued this frost advisory at Sep 16, 2013, 7:58 PM CDT for 6 counties in Wisconsin. It took effect at Sep 17, 2013, 1:00 AM CDT. It was in force for 6 hr.
The area
The counties it named.
The facts
- Issued
- Sep 16, 2013, 7:58 PM CDT (00:58 UTC)
- In effect from
- Sep 17, 2013, 1:00 AM CDT
- Expired
- Sep 17, 2013, 7:00 AM CDT
- In force
- 6 hr
- Issued by
- NWS La Crosse, WI
Counties Adams County, WI, Clark County, WI, Jackson County, WI, Juneau County, WI, Monroe County, WI, Taylor County, WI
The radar
The La Crosse radar (KARX), 86 km from the middle of the area, began a volume at 00:55 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Green Bay/Straub, WI (KGRB), launched 00:00Z, 1.0 hours before the alert went out and 184 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1011 m above ground
- 0-6 km bulk shear
- 30 kt
- 0-1 km storm-relative helicity
- 11 m²/s²
- 0-3 km storm-relative helicity
- 66 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
086 WWUS73 KARX 170058 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 758 PM CDT MON SEP 16 2013 ...FROST EXPECTED OVERNIGHT ALONG AND NORTH OF INTERSTATE 94... .THE COMBINATION OF DRY AIR AND LIGHT WINDS...ASSOCIATED WITH HIGH PRESSURE IN PLACE...WILL ALLOW TEMPERATURES TO DIP INTO THE LOWER TO MID 30S ALONG AND NORTH OF INTERSTATE 94. AREAS OF FROST WILL FORM AFTER MIDNIGHT DUE TO THESE COOL TEMPERATURES. PLAN ON THE FROST TO DISSIPATE QUICKLY AROUND SUNRISE. WIZ017-029-034-042>044-170900- /O.NEW.KARX.FR.Y.0004.130917T0600Z-130917T1200Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON 758 PM CDT MON SEP 16 2013 ...FROST ADVISORY IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN LA CROSSE HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 1 AM TO 7 AM CDT TUESDAY. * AREAS OF FROST WILL FORM AFTER 1 AM AS TEMPERATURES FALL INTO THE LOWER AND MID 30S. * SENSITIVE PLANTS COULD BE DAMAGED OR KILLED BY THE FROST IF NOT PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ AJ WEATHER.GOV/LACROSSE
2 follow-up statements
536 WWUS73 KARX 170906 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 406 AM CDT TUE SEP 17 2013 ...EXPECT SOME FROST THIS MORNING... .AREAS OF FROST WILL BE FOUND ACROSS THE REGION THIS MORNING AS TEMPERATURES IN SOME LOCATIONS HAVE DIPPED INTO THE LOWER TO MIDDLE 30S. THE FROST WILL QUICKLY DISSIPATE AFTER SUNRISE. WIZ017-029-034-042>044-171200- /O.CON.KARX.FR.Y.0004.000000T0000Z-130917T1200Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON 406 AM CDT TUE SEP 17 2013 ...FROST ADVISORY REMAINS IN EFFECT UNTIL 7 AM CDT THIS MORNING... * AREAS OF FROST WILL BE FOUND ACROSS THE AREA THIS MORNING WITH TEMPERATURES IN THE LOWER TO MIDDLE 30S. * SENSITIVE PLANTS COULD BE DAMAGED OR KILLED BY THE FROST IF NOT PROTECTED FROM THE COLD. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 04 WEATHER.GOV/LACROSSE
286 WWUS73 KARX 171141 NPWARX URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LA CROSSE WI 641 AM CDT TUE SEP 17 2013 ...FROST WILL QUICKLY DISSIPATE... .WITH CLOUDS SPREADING OVER THE AREA AND TEMPERATURES RISING INTO THE UPPER 30S...THE FROST WILL QUICKLY DISSIPATE THIS MORNING. WIZ017-029-034-042>044-171245- /O.EXP.KARX.FR.Y.0004.000000T0000Z-130917T1200Z/ TAYLOR-CLARK-JACKSON-MONROE-JUNEAU-ADAMS- INCLUDING THE CITIES OF...MEDFORD...NEILLSVILLE... BLACK RIVER FALLS...SPARTA...TOMAH...MAUSTON 641 AM CDT TUE SEP 17 2013 ...FROST ADVISORY WILL EXPIRE AT 7 AM CDT THIS MORNING... LOOK FOR THE FROST TO QUICKLY DISSIPATE THIS MORNING AS CLOUDS SPREAD OVER THE AREA AND TEMPERATURES WARM INTO THE UPPER 30S. $$ 04 WEATHER.GOV/LACROSSE
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS La Crosse, WI wrote its last area forecast discussion before this frost advisory went out at Sep 16, 6:31 PM CDT, 1 hour 27 minutes earlier.
Area forecast discussion, Sep 16, 6:31 PM CDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LA CROSSE WI 631 PM CDT MON SEP 16 2013 .SHORT TERM...(THIS EVENING THROUGH TUESDAY) ISSUED AT 309 PM CDT MON SEP 16 2013 THE MAIN FOCUS INTO TOMORROW IS WITH THE POTENTIAL FOR FROST TONIGHT IN NORTH CENTRAL WISCONSIN FOLLOWED BY THE CHANCES FOR RAIN SHOWERS TOMORROW AFTERNOON. CURRENTLY...MID TO UPPER LEVEL RIDGING IS DRIFTING EAST INTO THE UPPER MISSISSIPPI RIVER VALLEY WHILE AN ELONGATED SHORT WAVE TROUGH EXTENDS FROM SOUTHWEST CANADA DOWN THE FRONT RANGE OF THE ROCKIES THROUGH THE CENTRAL PLAINS AND MID MISSISSIPPI RIVER VALLEY. AT THE SURFACE...A BROAD RIDGE OF HIGH PRESSURE IS CENTERED OVER THE UPPER GREAT LAKES WITH A TROUGH/COLD FRONT OUT ALONG THE FRONT RANGE OF THE ROCKIES. DRY AIR ASSOCIATED WITH THIS RIDGE HAS LED TO SKIES CLEARING OUT ACROSS THE REGION WITH SOME STRATOCUMULUS HANGING ON ACROSS CENTRAL IOWA. EXPECT THAT SKIES WILL BE CLEAR THROUGH THE NIGHT WITH HIGH LEVEL CLOUD COVER COMING IN TOMORROW MORNING AS THE MID LEVEL SHORT WAVE TROUGH LIFTS TO THE NORTHEAST. LOW LEVEL WARM AIR ADVECTION WILL BE KICKING IN TONIGHT WITH 850MB TEMPERATURES RISING FROM AROUND 6C TO 10C BY DAYBREAK. WHILE THE CLEAR SKIES AND LIGHT WINDS WILL LEAD TO IDEAL RADIATIONAL COOLING CONDITIONS IN NORTH CENTRAL WISCONSIN...THINKING IS THAT THE WARMING LOW LEVEL TEMPERATURES WILL KEEP ANY FROST DEVELOPMENT RATHER PATCHY AND MAINLY IN THE LOW LYING AREAS. SINCE IT IS NOT LOOKING TO BE VERY WIDESPREAD...WILL NOT BE ISSUING A FROST ADVISORY FOR TONIGHT. AS THE MID LEVEL TROUGH LIFTS NORTH TOMORROW...THE QUESTION IS IF ANY RAIN SHOWERS WILL BE ABLE TO REACH THE GROUND DUE TO A SUBSTANTIAL DRY LAYER AT 800MB. AS THIS LAYER CONTINUES TO BE PRECIPITATED INTO...IT WILL EVENTUALLY SATURATE OUT THOUGH INSTABILITY LOOKS VERY LOW THROUGH THE AFTERNOON. HAVE GONE WITH AN INCREASING CHANCE OF RAIN SHOWERS FROM SOUTHWEST TO NORTHEAST THROUGH THE AFTERNOON TO FOLLOW ALONG WITH THE PATH OF THE TROUGH. .LONG TERM...(TUESDAY NIGHT THROUGH MONDAY) ISSUED AT 309 PM CDT MON SEP 16 2013 THE BETTER SHOT FOR SEEING ANY RAIN WILL COME IN TUESDAY NIGHT AS LOW LEVEL MOISTURE TRANSPORT INCREASES WITH THE NOSE OF THE 925-850MB JET POKING INTO THE REGION. 0-3KM MUCAPE INCREASES TO AROUND 500-1000J/KG AS WELL WHICH SHOULD LEAD TO SOME ISOLATED TO SCATTERED THUNDERSTORMS OVERNIGHT. CURRENT THINKING IS THAT THE HIGHEST RAINFALL WILL LIKELY BE ACROSS NORTHEAST IOWA WHERE UP TO A HALF INCH OF ACCUMULATION IS POSSIBLE. AS THE LOW LEVEL JET WEAKENS AND THE MID LEVEL SHORTWAVE TRACKS TO THE NORTHEAST DURING THE LATE MORNING/AFTERNOON ON WEDNESDAY...THINK THAT THERE WILL BE A BREAK IN THE RAIN ON WEDNESDAY. HAVE BACKED DOWN ON PRECIPITATION CHANCES IN THE AFTERNOON BUT THEN BRING THEM BACK UP AGAIN WEDNESDAY NIGHT AS THE LOW LEVEL JET DEVELOPS AGAIN WITH ITS NOSE FOCUSED ON THE REGION. THE THREAT FOR SEVERE WEATHER LOOKS LOW FOR TUESDAY NIGHT INTO THURSDAY MORNING AS THE SHEAR AND INSTABILITY PROFILES LOOK UNIMPRESSIVE. GOING INTO THURSDAY AFTERNOON...THE TIMING OF A COLD FRONT PASSAGE IS TRENDING FASTER AND LOOKS LIKE IT WILL COME THROUGH THE REGION DURING MID TO LATE AFTERNOON AS A CLOSED MID LEVEL LOW APPROACHES FROM THE WEST. WITH SURFACE DEW POINTS INCREASING TO THE UPPER 60S AHEAD OF THE FRONT...MODIFIED 16.12Z NAM/GFS SOUNDINGS SHOW ABOUT 2000-3000J/KG OF MUCAPE DEVELOPING AHEAD OF THE FRONT. THIS WARM SECTOR LOOKS LIKE IT IS CAPPED OFF BY A 850MB WARM LAYER...WHICH DOES WEAKEN THE CLOSER YOU GET TO THE FRONT. WHILE THE HIGHEST 0-6KM SHEAR STAYS BEHIND THE SURFACE FRONT...FORECAST SOUNDINGS FROM THE 16.12Z NAM/GFS BOTH SHOW SOME DECENT 0-3KM UNIDIRECTIONAL SHEAR AT ABOUT 30KTS WHICH COULD BE FAVORABLE FOR SOME BOWING SEGMENTS. WILL HAVE TO MONITOR THE TIMING OF THE FROPA TIMING AS IT HAS BOUNCED AROUND THE PAST FEW DAYS BUT DOES SEEM TO BE SETTLING DOWN ON MID AFTERNOON AS SOME OF THE SHORTER RANGE MODELS PICK UP ON IT. EXPECT THAT ANY CONVECTION WOULD DEVELOP RIGHT OUT AHEAD OF THE FRONT WHERE THE CAP WEAKENS YET INSTABILITY STAYS HIGH ALONG WITH THE DEEP LIFT. AFTER THE FRONT MOVES THROUGH BY THURSDAY NIGHT...IT WILL JUST BE ANOTHER STRETCH OF BELOW NORMAL TEMPERATURES GOING THROUGH NEXT WEEKEND WITH DRY CONDITIONS AS A RIDGE OF HIGH PRESSURE BUILDS ACROSS THE REGION WITH THE NEXT SYSTEM NOT COMING IN UNTIL PERHAPS LATE ON MONDAY. && .AVIATION...(FOR THE 00Z TAFS THROUGH 00Z TUESDAY EVENING) ISSUED AT 631 PM CDT MON SEP 16 2013 CLEAR SKIES TO PREVAIL AT TAF SITES THROUGH EARLY TUESDAY AS HIGH PRESSURE SLIPS OFF TO THE SOUTHEAST. LITTLE CONCERN FOR RIVER VALLEY FOG OVERNIGHT AS RETURN FLOW INCREASES IN EARNEST AND SATURATION REMAINS LIMITED IN THE LOW LEVELS. INCREASING MID/HIGH CLOUDS EXPECTED DURING THE DAY AS THE NEXT WEATHER SYSTEM TAKES AIM ON THE REGION AND CEILINGS WILL GRADUALLY LOWER TO AROUND 5KFT BY LATE AFTERNOON AS MOISTURE TRANSPORT AND FORCING INCREASES. COULD NOT RULE OUT A SPRINKLE OR TWO BEFORE 00Z...BUT BULK OF PRECIPITATION CHANCES AND LOWER CEILINGS WILL BEGIN BY MID TO LATE EVENING...ONCE BEST MOISTURE TRANSPORT ASSOCIATED WITH THE LOW LEVEL JET NOSES INTO THE AREA. && .ARX WATCHES/WARNINGS/ADVISORIES... WI...NONE. MN...NONE. IA...NONE. && SHORT TERM...HALBACH LONG TERM....HALBACH AVIATION.....ZT
Hazardous weather outlook, Sep 16, 2:52 PM CDT, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LA CROSSE WI 252 PM CDT MON SEP 16 2013 WIZ017-029-034-042>044-171100- ADAMS-CLARK-JACKSON-JUNEAU-MONROE-TAYLOR- 252 PM CDT MON SEP 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF CENTRAL AND NORTH CENTRAL WISCONSIN. .DAY ONE...TONIGHT PATCHY FROST WILL BE POSSIBLE LATE TONIGHT OVER PORTIONS OF CENTRAL AND NORTH CENTRAL WISCONSIN. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY AFTERNOON THROUGH THURSDAY NIGHT. A FEW OF THUNDERSTORMS MAY BECOME SEVERE ON THURSDAY AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. IAZ008>011-018-019-029-030-MNZ079-086>088-094>096-WIZ032-033-041- 053>055-061-171100- ALLAMAKEE-BUFFALO-CHICKASAW-CLAYTON-CRAWFORD-DODGE-FAYETTE-FILLMORE- FLOYD-GRANT-HOUSTON-HOWARD-LA CROSSE-MITCHELL-MOWER-OLMSTED-RICHLAND- TREMPEALEAU-VERNON-WABASHA-WINNESHIEK-WINONA- 252 PM CDT MON SEP 16 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PARTS OF SOUTHEAST MINNESOTA...NORTHEAST IOWA...AND SOUTHWEST INTO CENTRAL WISCONSIN. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THERE IS A CHANCE OF THUNDERSTORMS FROM TUESDAY AFTERNOON THROUGH THURSDAY NIGHT. A FEW OF THUNDERSTORMS MAY BECOME SEVERE ON THURSDAY AFTERNOON AND EVENING. THE MAIN SEVERE WEATHER THREATS WILL BE DAMAGING WINDS AND HAIL. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. .EMERGENCY MANAGEMENT COORDINATION... NO WEBINAR IS SCHEDULED. 04/BOYNE
Nearby
Frost Advisories in Wisconsin, 2013Every frost advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.